Alert archive / Arkansas / River Flood Warnings in 2017

River Flood Warning 63, NWS Shreveport, LA

July 5, 2017Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Jul 5, 2017, 10:51 AM CDT for Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at Jul 6, 2017, 9:36 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 10:51 AM CDT (15:51 UTC)
In effect from
Jul 6, 2017, 9:36 AM CDT
Expired
Jul 7, 2017, 8:04 PM CDT
In force
34 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Idabel (IDBO2). The gauge peaked at 22.11 ft at Jul 6, 2017, 11:00 AM CDT.

actionminormoderate10203007/0507/0607/0707/0807/09
Action stage
29 ft
Minor stage
30 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

018 
WGUS44 KSHV 051551
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1051 AM CDT Wed Jul 5 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-133-OKC089-061551-
/O.NEW.KSHV.FL.W.0063.170706T1436Z-170708T0104Z/
/IDBO2.1.ER.170706T1436Z.170707T0000Z.170707T0704Z.NO/
1051 AM CDT Wed Jul 5 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River Near Idabel, Oklahoma.
* from Thursday morning to Friday evening...or until the warning is 
  cancelled.
* At 1030 AM Wednesday the stage was 14.2 feet. 
* Minor flooding is forecast. 
* Flood stage is 30 feet. 
* Forecast...Rise above flood stage by Thursday late morning and 
  continue to rise to near 31.5 feet by Thursday evening. The river 
  will fall below flood stage by early Friday morning.
* Impact...Minor lowland flooding.  Move livestock to higher ground.
  Expect flooded boat launches and fishermen should use extreme
  caution.  Also expect flooded trails and paths near the river.

&&

LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489

$$

VIII.
1 follow-up statement
397 
WGUS84 KSHV 061606
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1106 AM CDT Thu Jul 6 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-133-OKC089-061636-
/O.CAN.KSHV.FL.W.0063.000000T0000Z-170708T0104Z/
/IDBO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1106 AM CDT Thu Jul 6 2017

The flood warning is cancelled for
  the Little River Near Idabel, Oklahoma.
* At 1030 AM Thursday the stage was 22.1 feet. 
* Flood stage is 30 feet. 
* Forecast...The river will crest below flood stage at 23.4 feet 
  during Friday early afternoon.


$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:58 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 5, 6:58 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
658 AM CDT Wed Jul 5 2017

.AVIATION...
Widespread SHRA/TSRA along and north of ktxk has resulted in
intermittent VIS restrictions at the said terminal. These storms
could near keld but confidence is low and thus a VCTS has been
inserted. MVFR CIGS and VFR CIGS has been plaguing a few
terminals especially sites that are not affected by the rainfall.
Could see CIGS and VIS bounce around criteria until mid-late
morning, where VFR criteria is expected. The aforementioned
precipitation is expected to gradually wane throughout the
morning/early afternoon hours with isolated -SHRA/-TSRA capable of
developing just about anywhere this afternoon, given the moist
conditions. Computer models hint at chances for renewed
precipitation this evening- overnight, but exact location of
development will be highly dependent on where lingering frontal
boundaries from this morning's convection. Will expect terminals
north of the Interstate-20 corridor, particularly ktxk could be
under gun once again.

&&

.PREV DISCUSSION... /issued 611 AM CDT Wed Jul 5 2017/

DISCUSSION...
A strong cluster of storms has developed near a weak sfc front
across portions of extreme SE Oklahoma, adjacent SW Arkansas, and
extreme NE Texas this morning generally along the Red River.
Radar estimates up to 4 inches of rainfall in the same vicinity
as storms have essentially trained over the same area. Not
expecting much movement in these storms over the next few hours,
so Flash Flooding is a good possibility in this area. By mid
morning, storms should decrease in intensity and begin to diminish
across the region. However, another round of isolated to scattered
storms is expected to develop across the region, with the highest
concentration in North Central Louisiana this afternoon. Once
again, another round of storms will develop late tonight as a
shortwave disturbance moves along the Red River. Isolated to
scattered showers and thunderstorms will linger across the region
on Thursday as the shortwave departs the region. By Friday, a weak
sfc front will try to push through the region, but not expecting
it to get past the Interstate 20 corridor. No drier air is
expected with it, but another round of showers and thunderstorms
will be possible along the boundary.

Models indicate that upper level ridging will remain in place
over the Rockies and northwest flow aloft will remain in place
across our region over the weekend through early next week along
with weak upper level troughing. Several shortwave disturbances
will track across the region giving us a chance of precip each day
along in addition to diurnal afternoon thunderstorm development.
Temperatures will generally remain in the upper 80s to low 90s
across the region with lows in the low to mid 70s, but some
uncertainties in temperatures are possible due to the location
and timing of convection. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  75  90  74 /  30  30  30  20
MLU  93  75  91  73 /  30  30  30  30
DEQ  86  69  89  69 /  80  30  30  10
TXK  89  72  89  73 /  60  30  30  10
ELD  87  73  89  71 /  30  30  30  20
TYR  90  74  92  74 /  30  30  20  20
GGG  91  75  91  74 /  30  30  30  20
LFK  94  76  93  74 /  20  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/20
Hazardous weather outlook, Jul 5, 7:19 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
719 AM CDT Wed Jul 5 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061230-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
719 AM CDT Wed Jul 5 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A strong line of showers and thunderstorms continues to move
slowly to the ESE across extreme Northeast Texas, southeast
Oklahoma, and adjacent SW Arkansas this morning. This has resulted
in several Flash Flooding reports due to over 4 inches of
rainfall in several areas. Additional flooding is possible through
mid morning. This line is expected to diminish by noon, but
daytime heating may allow for additional widely scattered
thunderstorms this afternoon across the rest of the region.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Multiple rounds of thunderstorms will be possible through early
next week as several disturbances will move slowly across the
region from the northwest. While the threat of a few isolated
severe storms cannot be ruled out, widespread severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of the severe threat, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not anticipated through tonight.

20

In the hours before

Local storm report, Jul 5, 8:12 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 AM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLASH FLOOD      1 NNE FOREMAN           33.73N 94.39W
07/05/2017                   LITTLE RIVER       AR   TRAINED SPOTTER

            BETWEEN 4 AM AND 8 AM, 5 INCHES HAVE FALLEN.
            OVER SINCE 6 INCHES SINCE THE RAIN BEGAN,
            OVERRUNNING HIS GAGE. LOW WATER CROSSING ARE
            FLOODED, AND CAN'T MAKE IT TO THE CHICKEN
            COOP.

&&

PALMER
Local storm report, Jul 5, 8:14 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 NW GARVIN             33.98N 94.97W
07/05/2017                   MCCURTAIN          OK   911 CALL CENTER

            HAVING TO CLOSE SEVERAL OF THE SECONDARY
            ROADS BETWEEN VALLIANT AND GARVIN DUE TO
            WATER OVER THE ROADS.

&&

PALMER
Local storm report, Jul 5, 8:16 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 AM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      CLARKSVILLE             33.61N 95.05W
07/05/2017                   RED RIVER          TX   911 CALL CENTER

            WATER OVER THE ROAD ON CEDAR STREET IN
            CLARKSVILLE.

&&

PALMER
Local storm report, Jul 5, 8:25 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     FLASH FLOOD      HAWORTH                 33.84N 94.66W
07/05/2017                   MCCURTAIN          OK   TRAINED SPOTTER

            5.72 INCHES OF RAIN SINCE MIDNIGHT. STILL
            RAINING. ROADS ARE FLOODED IN AREA.

&&

PALMER
Local storm report, Jul 5, 8:34 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     FLASH FLOOD      WINTHROP                33.83N 94.35W
07/05/2017                   LITTLE RIVER       AR   911 CALL CENTER

            CLOSING HIGHWAY 234 BETWEEN HWY 41 AND HWY
            108 DUE TO FLOODING.

&&

PALMER
Local storm report, Jul 5, 9:24 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      1 S MOUNT VERNON        33.16N 95.22W
07/05/2017                   FRANKLIN           TX   LAW ENFORCEMENT

            LOW WATER CROSSINGS AND DITCHES ARE FULL OF
            WATER. REPORTS OF HYDROPLANING AND WRECKS
            ALONG I-30 BETWEEN MILE MARKER 145 AND MILE
            MARKER 150.

&&

PALMER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:02 AM CDTSpecial Weather StatementSHVHoward, Sevier43 min
Jul 5, 1:45 AM CDTSpecial Weather StatementSHVHempstead, Howard, Little River, Sevier45 min
Jul 5, 2:30 AM CDTSpecial Weather StatementSHVHempstead, Howard, Little River, Sevier45 min
Jul 5, 3:16 AM CDTSpecial Weather StatementSHVHoward, Little River, Sevier59 min
Jul 5, 3:27 AM CDTAreal Flood AdvisorySHVHoward, Little River, Sevier3 hr
Jul 5, 4:05 AM CDTAreal Flood WarningSHVHempstead, Howard, Little River, Sevier3 hr
Jul 5, 4:21 AM CDTSpecial Weather StatementSHVHempstead, Little River, Miller, Nevada, Sevier54 min
Jul 5, 4:35 AM CDTAreal Flood WarningSHVLittle River, Sevier3 hr
Jul 5, 4:55 AM CDTFlash Flood WarningSHVLittle River, Sevier3 hr
Jul 5, 5:16 AM CDTSpecial Weather StatementSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more59 min
Jul 5, 6:03 AM CDTAreal Flood AdvisorySHVHempstead, Little River, Miller, Sevier117 min
Jul 5, 6:05 AM CDTFlash Flood WarningSHVHempstead, Little River, Miller, Sevier115 min
Jul 5, 6:14 AM CDTSpecial Weather StatementSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 2 more61 min
Jul 5, 7:18 AM CDTSpecial Weather StatementSHVLafayette, Little River, Miller, Sevier57 min
Jul 5, 7:51 AM CDTFlash Flood WarningSHVHoward, Little River, Sevier3 hr
Jul 5, 8:02 AM CDTSpecial Weather StatementSHVHoward, Lafayette, Little River, Miller, Sevier58 min
Jul 5, 5:33 PM CDTRiver Flood WarningSHVLittle River42 hr
Jul 5, 12:42 AM CDTSpecial Weather StatementSHVMcCurtain48 min
Jul 5, 1:30 AM CDTSpecial Weather StatementSHVMcCurtain45 min
Jul 5, 1:57 AM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Jul 5, 2:16 AM CDTSpecial Weather StatementSHVMcCurtain44 min
Jul 5, 2:59 AM CDTAreal Flood AdvisorySHVMcCurtain2 hr
Jul 5, 5:12 AM CDTFlash Flood WarningSHVMcCurtain3 hr

Nearby

River Flood Warnings in Arkansas, 2017River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.